Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is excessive sweating a symptom of menopause?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13270 Questions

default
Posted on Wed, 22 Mar 2017 in Women's Health
Question: Hello, I am 50 years old, and had a Mirena inserted about 6 months ago, and am also on Progynova 2mg. I am still having terrible trouble with being extremely hot and sweaty most of the time, although the severe sudden night time hot flushes have eased.
Should I consider reducing the Progynova? or could it be somehow reacting against some other medication I am on.
I take Citalopram 20mg per day - and have done so for the last 10 years. I also now take Perindopril 5mg per day for blood pressure, and Chlonidine 100 micrograms per day for racing heart.
Added to the age induced problems of menopause and blood pressure - I am under a sleep specialist to assist with Narcolepsy/Excessive Sleep disorder, and take dexamphetamine 5mg x 10 per day.
Some days I feel ok, while other days I seriously wonder if I am battling something else - fatigue, weariness of doing anything (even things I usually enjoy), frustration, !!
I have had a change of GP 3 times over the last 3 years - due to the Drs moving on from the clinic I attend.
Be glad of any comments
doctor
Answered by Dr. Rakhi Tayal 23 minutes later
Brief Answer:
Due to menopause.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.

The feeling of hot and sweaty is a part of menopausal symptoms. This can be aggravated by decreased fluid intake and anxiety.

Stopping Progynova will add to the hot flushes. It is not likely to be related to the medicines that you are taking. You can do deep breathing exercises to decrease anxiety. The symptoms will gradually decrease on their own in next few weeks.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.

Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal



Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Rakhi Tayal 1 hour later
Thank you for your answer.
You mention that the symptoms will gradually decrease in the next few weeks !! If only - after nearly 5 years of them, and many trials, nothing really is helping.
If stopping Progynova will add to the hot flushes - is it possible to increase the dose of Progynova? Say 3 every 2 day days, or 2 per day?
Thanks
doctor
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
increasing progynova is not advisable.

Detailed Answer:
Hello.
Thanks for writing again.
Progynova is a hormonal tablet and increasing the dose at your age is not advisable. it can increase your cancer risk. Persistent feeling of being hot can be related to thyroid hormone disturbances. Getting the levels checked will help. You can also start with methylcobalamin supplements and see if it helps.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Citalopram

doctor1 MD

Since February this year I have been taking citalopram 40mg for depression- which has been chronic and pretty severe (I was taking venlafaxine 375mg for nearly 10 years prior to February but changed as I was getting lower). I also take quetiapine 75mg every night. I run to help my depression- 3-4 times a week, 3-5 miles each time. I was feeling lethargic so started taking grenade fat burners- 2x2 every day- since I stopped taking them, I have had a cough/cold and aching/flu feeling... that s been since the middle of May. Should I see my gp?

doctor1 MD

worried about my soon to be 32 year old girlfriend. she recently had some health issues and spent time with hospital (umass Worcester) due to a Liasion on her spine that was bleeding.....long story short, I know she has started abusing the hydrocodone, she has been given. She is also prescribed 30mg Adderall, and 10mg celexa, at least I think the celexa is 10mg, she said its the lowest dose you can get. Tonight, she has complained she has a very weird sharp pain, just about her stomach, just below rib cage....she said its happened 1 other time, few weeks ago....I think it has something to do with all the drugs, she s taking, but don t want to say that.....she s had her appendix and gall bladder out years ago.....I guess my question is, could side effects of all the rx she is on, cause this pain she has....

doctor1 MD

Years ago, I was on a medication called Lexapro or the sister version Celexa. It had two bad side effects for me. One was I could not get a decent erection. (I do want to be a man). The other was hair loss in my perineum area. I had a forest there. I felt really less a man.

doctor1 MD

I have just last week had my doseage of Citalopram increased from 20 to 30 MG. Today I have started with a severe pain in the left side of my head behind my ear as well as a cold, tingling sensation that speads over my head as well as my head being numb to the touch. i also feel quite nauseous.
What coud this be?????

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the usual withdrawal symptoms ....dizzy, brain zaps, low mood and low motivation. The most troubling is...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months. I quit entirely one week ago and my withdrawal side effects include some anxiety , tiredness(lack...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...